Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Partly white stools. Taking HCG drops. What could be the reason?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi, I am taking HCG drops right now, but not closely following the diet given. My stools are partly white, I am very nervous. I discontinued the drops right now.
Posted Tue, 22 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Jasvinder Singh 3 hours later
Hello,
Thanks for posting your query.
I can understand your concern for these symptoms but white stools are not normal. This needs evaluation. Two important causes which should be rule dout are:

1)     Liver diseases, such as hepatitis and cirrhosis, can cause white stool.

2)     Sometimes the problem lies not in the liver but in the tube (duct) that delivers the bile to the intestines. This tube can be squeezed shut or blocked like by a tumor or a gallstone which prevents the bile from entering the intestines.

If the symptom of white stool persists then you should consult a physician and get your liver enzymes along with a CT scan liver and gall bladder done.

It does not seem to be related to the HCG drops although some medications like anti-diarrheal medications , Kaopectate or Pepto-Bismol, anti-fungal medicines, antibiotics and antacids can cause white stools.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.






Above answer was peer-reviewed by
 
Follow-up: Partly white stools. Taking HCG drops. What could be the reason? 2 hours later
Should I seek medical attention right now (as in an emergency visit) or go in the morning? I feel fine, and have no other symptoms.
 
 
Answered by Dr. Jasvinder Singh 18 hours later
Hello,

Thanks for writing back to me.

Having white stools is not an emergency and you can consult your doctors in the morning. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor